Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2007, 5:36 PM EDT for Athens County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 5:36 PM EDT (21:36 UTC)
- Expired
- May 31, 2007, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 312136
SVRRLX
OHC009-312200-
/O.NEW.KRLX.SV.W.0015.070531T2136Z-070531T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATHENS COUNTY IN SOUTHEAST OHIO...
* UNTIL 600 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF COOLVILLE...AND MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8186 3930 8182 3928 8183 3927 8182
3927 8173 3925 8174 3919 8184 3920 8208
3923 8212 3945 8185
$$2 follow-up statements
000
WWUS51 KRLX 312149
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT THU MAY 31 2007
OHC009-312200-
/O.CON.KRLX.SV.W.0015.000000T0000Z-070531T2200Z/
ATHENS OH-
550 PM EDT THU MAY 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR ATHENS COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES WEST OF COOLVILLE...MOVING NORTHEAST
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8186 3930 8182 3928 8183 3927 8182
3927 8173 3925 8174 3919 8184 3920 8208
3923 8212 3945 8185
$$000
WWUS51 KRLX 312157
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT THU MAY 31 2007
OHC009-312207-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-070531T2200Z/
ATHENS OH-
557 PM EDT THU MAY 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR ATHENS COUNTY EXPIRES AT 600
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8186 3930 8182 3928 8183 3927 8182
3927 8173 3925 8174 3919 8184 3920 8208
3923 8212 3945 8185
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:45 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 31, 2:45 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT THU MAY 31 2007 .SYNOPSIS... HIGH PRESSURE WILL KEEP THE WEATHER WARM THROUGH FRIDAY...WITH SCATTERED STORMS A POSSIBILITY. A SLOW MOVING COLD FRONT WILL BRING A COOLING TREND AND A CHANCE OF PRECIPITATION FOR THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... MOST CONVECTION HAS BEEN FIRING IN THE MOUNTAINS AS EXPECTED...BUT THERE HAS ALSO BEEN MORE ISOLATED ACTIVITY ACROSS THE REST OF THE CWA. MOST LIKELY...CAP WAS A BIT WEAKER WITH THE WEAKENING OF THE RIDGE/LOWERING OF THE H500 HEIGHTS. BROKE DOWN AND ADDED AT LEAST A SLIGHT CHANCE CWA-WIDE FOR THE REMAINDER OF THE AFTERNOON. SOME STORMS COULD HAVE ISOLATED STRONG WIND GUSTS...DUE TO MID-LEVEL DRYING...AND HAIL. REGARDLESS...LITTLE TO SUPPORT THIS ACTIVITY OTHER THAN DAYTIME HEATING. STILL FORESEE A DECREASE IN ACTIVITY AFTER SUNSET...WITH MOST IF NOT ALL OF IT GONE BY MIDNIGHT. EXPECTING VALLEY FOG ONCE AGAIN OVERNIGHT...LOCALLY DENSE DEPENDING WHERE RAIN FALLS THROUGH THIS EVENING. PATCH MID CLOUDS WILL FLOAT BY DURING THE NIGHT AS WELL. FRIDAY SHOULD BE MUCH LIKE TODAY...WITH UPPER RIDGE GRUDGINGLY MOVING EAST. CONVECTION SHOULD FIRE IN THE MOUNTAINS FIRST AGAIN...BUT MOISTURE LOOKS EVEN MORE FAVORABLE TOMORROW...AND CAP MAY BE WEAKER STILL. PUT ISOLATED/SCATTERED POPS IN FOR THE ENTIRE CWA. LEANED TOWARDS WARMER MOS VALUES THROUGH THIS PERIOD. MET SEEMS BEST AT NIGHT AND MAV DURING THE DAY. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... NOT MUCH CHANGE THIS PERIOD IN THE MODELS. MAIN UPPER LOW OVER THE MIDDLE OF THE COUNTRY VERY SLOW TO SHIFT EASTWARD...WITH ITS ORGANIZED BAND OF DEEPER MOISTURE AND PRECIP REMAINING TO OUR WEST. THE CENTRAL GULF OF MEXICO SYSTEM CONTINUES TO BE SLOW IN ORGANIZING...WITH ITS DEEP TROPICAL MOISTURE AND RAINS WELL SOUTH OF OUR AREA. THIS LEAVES SATURDAY AS ANOTHER VERY WARM AND HUMID DAY WITH SCATTERED MAINLY AFTERNOON THUNDERSTORMS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ALL DEPENDS ON THE EVOLUTION AND TRACK OF THE GULF OF MEXICO SYSTEM OUT AHEAD OF THE MAIN UPPER LOW AND COLD FRONT. MODELS HAVE GENERALLY SHIFTED WESTWARD IN ITS TRACK...RANGING FROM THE NAM/CANADIAN TRACK UP THE TENNESSEE AND OHIO VALLEYS BY SUNDAY EVENING...TO THE GFS DEVELOPING OFF THE EAST COAST OF FLORIDA AND RUNNING IT NORTHEASTWARD EAST OF CAPE HATTERAS NORTH CAROLINA BY SUNDAY EVENING. THE ECMWF HAS SLIGHTLY ADJUSTED ITS TRACK WESTWARD AND IS IN BETWEEN THE OTHER MODELS...WITH THE TRACK JUST INLAND OF THE COAST. A COMPROMISE IS IN ORDER...GOING WITH THE ECMWF. A LONG MOIST BAND OF DEEP MOISTURE AHEAD OF THIS SOUTHERN SYSTEM WILL LIKELY REACH UP ACROSS OUR AREA. LOOK INCREASING CHANCE OF PRECIP LATER SATURDAY NIGHT...AND ESPECIALLY SUNDAY. AS THIS SYSTEM DEPARTS...THE MAIN SYSTEM OUT WEST DRIFTS IN...KEEPING CHANCE OF PRECIP RIGHT INTO TUESDAY. LOOK FOR COOLER TEMPERATURES WITH ALL THE CLOUDS AND PRECIP SUNDAY AND MONDAY. STILL...WITH SOME UNCERTAINTY IN THE SOUTHERN SYSTEM...WILL ONLY GO HIGH CHANCE WITH POPS SUNDAY AND MONDAY. THINGS WIND DOWN ON TUESDAY AS THE FRONT MOVES ACROSS. DRY WEATHER WITH LOTS OF SUNSHINE...AND WARMER TEMPERATURES...RETURNS WEDNESDAY AND THURSDAY AS HIGH PRESSURE BUILDS IN. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CONVECTION GOING STRONG OVER THE RIDGES OF EASTERN WEST VIRGINIA AT THIS TIME. ALSO SEEING SOME DEVELOPMENT IN SOUTHEAST OHIO NOT TOO FAR NORTH OF PKB. THESE SCATTERED STORMS WILL CONTINUE UNTIL SUNSET...WHEN THE HEATING DISSIPATES. INCLUDED TEMPO TSRA FOR A FEW HOURS AT BKW/EKN WITH NEARBY ACTIVITY. LEFT OUT PKB FOR NOW ALTHOUGH WILL MONITOR CLOSELY. CHANCES TOO LOW AT OTHER TERMINALS FOR INCLUSION...AND VFR WILL RULE HERE. TONIGHT...EXPECT MAINLY MID/HI CLOUDS AFTER CUMULUS DISSIPATE. GENERALLY WENT WITH MVFR/IFR VALLEY FOG OVERNIGHT. IF A STORM HITS ON OF THE TAF SITES...THE FOG WILL HAVE TO BE HIT HARDER AT THAT LOCATION. FOG BURNOFF BY 14Z WITH A TOUCH OF LINGERING HAZE. MID CLOUDS SHOULD TRANSITION ONCE AGAIN TO MORE OF A CU FIELD BY 18Z. NO SIG WX IN TERMS OF AVIATION IMPACTS EXPECTED THROUGH THE WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/JMV NEAR TERM...CL SHORT TERM...JMV LONG TERM...JMV AVIATION...CL
Hazardous weather outlook, May 31, 3:38 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT THU MAY 31 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 338 AM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 2:47 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 247 PM EDT THU MAY 31 2007 WVZ037-311915- NICHOLAS WV- 247 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR NICHOLAS COUNTY... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF SUMMERSVILLE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE KESSLERS CROSS LANES...DRENNAN AND MUDDLETY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 31, 3:09 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 309 PM EDT THU MAY 31 2007 KYZ105-311945- LAWRENCE KY- 309 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YATESVILLE LAKE STATE PARK...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BUCHANAN...FALLSBURG AND LOUISA. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 31, 4:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 415 PM EDT THU MAY 31 2007 WVZ008-312045- JACKSON WV- 415 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE JACKSON COUNTY IN WEST VIRGINIA... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RIPLEY...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SANDYVILLE...LEROY...COTTAGEVILLE AND RAVENSWOOD. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 31, 4:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 446 PM EDT THU MAY 31 2007 WVZ016-018-312115- ROANE WV-CALHOUN WV- 446 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL ROANE COUNTY...OR ABOUT 11 MILES SOUTHEAST OF SPENCER...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ORMA... MILLSTONE...MOUNT ZION...GRANTSVILLE AND ARNOLDSBURG. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. THIS WILL BE WELCOME RAINFALL TO THOSE WHO ARE LUCKY ENOUGH TO GET A DOWNPOUR...AS MOST WILL MISS OUT ON THE ACTION. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 31, 5:32 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 532 PM EDT THU MAY 31 2007 OHZ075-312200- ATHENS OH- 532 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR ATHENS COUNTY... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF COOLVILLE...MOVING NORTHEAST AT 15 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 31, 5:34 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 534 PM EDT THU MAY 31 2007 WVZ018-027-028-312200- BRAXTON WV-CALHOUN WV-CLAY WV- 534 PM EDT THU MAY 31 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL CLAY COUNTY...OR ABOUT 13 MILES NORTH OF CLAY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SERVIA... EXCHANGE...WILSIE...FRAMETOWN...NICUT AND CHLOE. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.